MAUDE Adverse Event Report: CLEARFLOW, INC. PLEURAFLOW SYSTEM WITH FLOWGLIDE

CLEARFLOW, INC. PLEURAFLOW SYSTEM WITH FLOWGLIDE
Model Number PFFG-32
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated and a definite root cause could not be determined.Reported detachment of the chest barb was confirmed.Failure investigation identified the possibility that the guide tube was not fully inserted in the chest barb during assembly.A review of complaint history, drawings, trends, instructions for use, manufacturing instructions, quality control, lot history and visual inspection and dimensional verification of the returned device was conducted during the investigation.Product met all dimensional requirements.No definite cause of failure could be determined.A supplier corrective action was issued to the contract manufacturer.
 
Event or Problem Description
Device functioned as intended during the first one hour in the operating room.Upon initial use in the icu, the chest barb, a component of the clearance apparatus, separated from the guide tube component of the clearance apparatus.The chest tube was left in the patient's chest and clamped immediately.A new sterile package was opened in the icu and a new clearance apparatus was connected to the chest tube.The device was used with no further problems until its removal at end of normal use.

Brand Name
PLEURAFLOW SYSTEM WITH FLOWGLIDE
Common Device Name
PLEURAFLOW SYSTEM WITH FLOWGLIDE
Manufacturer (Section D)
CLEARFLOW, INC.
1630 s. sunkist street suite e
anaheim CA 92806
MDR Report Key6616895
Report Number3008782989-2017-00005
Device Sequence Number1048574
Product Code OTK
UDI-Device Identifier00856449006086
UDI-Public01008564490060861719113010961602
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberPFFG-32
Device Catalogue NumberPFFG-32
Device Lot Number961602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight103